Skip to content
ADHD Medication help (Erectile Dysf
avatar
marko_polo89 posted:
Hi everyone,

I suffer from depression, PTSD, Generalised Anxiety Disorder and ADHD.

My medication is as follows: 100MG Zoloft Once a day (SSRI) 1mg xanax when needed 40mg inderall (BETABLOCKER) when needed 10mg X 3 Ritalin.

I have only recently started taking ritalin. I find it helps me alot. However, I have a total Erectile Dysfunction whereby I cannot get an erection at all. This is very worrying and upsetting for a 19 year old guy. I believe that the ED is a result of the ritalin. I had a slight, very minor, ED at times before taking the ritalin. This didnt really affect me as usually sexual stimulation gave me an erection.

I have told my psychiatrist about the problems and last week he prescribed me with Cialist 5mg taken every day. I went to purchase this medication to be alarmed at the cost - $170!. I cannot afford to pay this every 30days. I also cannot afford the alternative 4 20mg cialist $70.

I have searched the internet to find answers but it has made me more confused. I have searched in whether I could take other medication that would fix the ED or change the ritalin to something else (adderall or Dexedrine).

Can someone please help and offer suggestions as to what I can do?

Thank you in advance.
Reply
 
avatar
teeny79 responded:
How many different meds have you tried for your adhd? If you have only tried a few i would encourage you to keep trying until you find one that doesn't cause you any problems with the ED. At your age you shouldn't even have to worry about this.

There are a lot of different types of meds to treat adhd and they all work differently so if the ritalin works great except for causing ED then you might be able to use one that is in the same family as ritalin that wouldn't cause ED.

wish you luck!
 
avatar
marko_polo89 responded:
I have attended my psychiatrist today and asked about different medications to treat ADHD.

Unfortunately, he doesn't know much in this area as it's not his expertise.

Ritalin is the first ADHD medication I have taken.

I have read a reply on another post by Dr Sogn that "chang[ing> from methylphenidate to Dexedrine (or Vyvanse), almost exclusively increases dopamine and rarely is related to sexual side effects."

I advised my psychiatrist whether I could try this medication. He advised me that it has the same side effects as ritalin. I have checked the fact sheet about this drug and it states that a possible side effect is ED.

Can someone please better explain this? I dont understand the two conflicting information.

Thank you for taking the time to respond to my questions, it is much appreciated.
 
avatar
Logan1997 replied to marko_polo89's response:
I'm on vyvanse right now only 40 mg but I've tryed almost every ADHD medicine and this is the best one for me but I use to be on 80 mg 2 times a day lol it seems to have helped get rid of my ADHD so far but I was going to have intercourse and couldn't get hard so I was extremely worried at the age of 15 lol so a week later didn't take pills and then I could get hard so it was the pill for me but the side affects if not taking th pill is cold turkeys (feeling like ur sick because ur body can't find the drug it's bonded to in ur body) don't take them next time see if that works!


Featuring Experts

My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

Helpful Tips

How Can You Get Most Out This Community?
Hello members, Welcome to the ADD/ADHD community! Please feel free to post or join in any discussions on this community. Useful ... More
Was this Helpful?
28 of 30 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.